Alert archive / Illinois / Freeze Warnings in 2016
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 4, 2016, 3:41 AM CDT for 27 counties in Illinois. It took effect at Apr 5, 2016, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:41 AM CDT (08:41 UTC)
- In effect from
- Apr 5, 2016, 1:00 AM CDT
- Expired
- Apr 5, 2016, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036 WWUS73 KILX 040841 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 341 AM CDT MON APR 4 2016 ILZ040>057-061>063-066>068-071>073-041645- /O.UPG.KILX.FZ.A.0001.160405T0600Z-160405T1300Z/ /O.NEW.KILX.FZ.W.0003.160405T0600Z-160405T1300Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...RUSHVILLE...HAVANA...LINCOLN... CLINTON...MONTICELLO...CHAMPAIGN...URBANA...DANVILLE... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 341 AM CDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOWS ARE EXPECTED TO REACH 26 TO 31 DEGREES LATE MONDAY NIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED OR DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
727 WWUS73 KILX 041457 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 957 AM CDT MON APR 4 2016 ILZ040>057-061>063-066>068-071>073-042100- /O.CON.KILX.FZ.W.0003.160405T0600Z-160405T1300Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...RUSHVILLE...HAVANA...LINCOLN... CLINTON...MONTICELLO...CHAMPAIGN...URBANA...DANVILLE... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 957 AM CDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES TONIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED OR DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
789 WWUS73 KILX 042053 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 353 PM CDT MON APR 4 2016 ILZ040>057-061>063-066>068-071>073-050900- /O.CON.KILX.FZ.W.0003.160405T0600Z-160405T1300Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...RUSHVILLE...HAVANA...LINCOLN... CLINTON...MONTICELLO...CHAMPAIGN...URBANA...DANVILLE... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 353 PM CDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES TONIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED OR DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARNES
202 WWUS73 KILX 050901 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 401 AM CDT TUE APR 5 2016 ILZ040>057-061>063-066>068-071>073-051300- /O.CON.KILX.FZ.W.0003.000000T0000Z-160405T1300Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...RUSHVILLE...HAVANA...LINCOLN... CLINTON...MONTICELLO...CHAMPAIGN...URBANA...DANVILLE... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 401 AM CDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES TONIGHT. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED OR DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AUTEN
381 WWUS73 KILX 051258 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 758 AM CDT TUE APR 5 2016 ILZ040>057-061>063-066>068-071>073-051400- /O.EXP.KILX.FZ.W.0003.000000T0000Z-160405T1300Z/ SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...RUSHVILLE...HAVANA...LINCOLN... CLINTON...MONTICELLO...CHAMPAIGN...URBANA...DANVILLE... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 758 AM CDT TUE APR 5 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE BEGUN TO WARM TO ABOVE FREEZING...SO THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ AUTEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 3, 11:57 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 3, 11:57 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1157 PM CDT SUN APR 3 2016 .UPDATE... Issued at 855 PM CDT Sun Apr 3 2016 Scattered showers and isolated thunderstorms are moving into northern portions of the central IL forecast area this evening ahead of a cold front currently located from SE Wisconsin into SW Iowa. Breezy 15-25 mph winds and some gusts into the 30-40 mph range continue to precede these showers and with warm and dry conditions with temperatures 65-70 degrees and dewpoints in the 30s...we could see isolated wind gusts to 50 mph. Behind the front...winds will switch to northerly and remain a brisk 15 mph through the day tomorrow. Temperatures should eventually drop rapidly...with lows ranging from 37 in Galesburg to 49 in Lawrenceville by morning. The current forecast is well on track and no updates are needed this evening. && .SHORT TERM...(Tonight) ISSUED AT 258 PM CDT Sun Apr 3 2016 Southwest winds so far have been staying just below wind advisory criteria in our northern CWA, though Galesburg briefly reached it early this afternoon with sustained winds just over 30 mph for at least an hour and wind gusts near 45 mph. Pontiac and Macomb currently having sustained winds of 30-34 mph. The 925 mb winds actually continue to increase to 45-55 kts through early evening and will therefore keep the wind advisory going through 7 pm over areas north of a Taylorville to Charleston to Terre Haute line. Strong 998 mb surface low pressure over southeast MN near WI border to track ESE to near Detroit in southeast lower MI by midnight tonight and into north central PA by 12Z/7 am Monday as it weakens to 1005 mb. This to push a cold front southward across the IL river valley later this evening and over the rest of central and southeast IL during overnight. SPC has general risk of thunderstorms this evening ahead of cold front pretty much where the wind advisory is and added slight chance of thunderstorms this evening to account for this and match up with neighbors. But shower and thunderstorm chances will remain low tonight with limited moisture to work with. Gusty sw winds ahead of cold front this evening to turn northerly behind the front and diminish to 10-20 mph overnight. Lows overnight range from upper 30s from I-74 north to upper 40s in southeast IL where cold front moves through late tonight. .LONG TERM...(Monday through Sunday) ISSUED AT 258 PM CDT Sun Apr 3 2016 The start of the work week will be chilly, with below normal high temps due to the arrival of a Canadian air mass. 850mb temps are expected to drop into the -6C to -10C range by late afternoon, which will limit high temps to the upper 40s and lower 50s. Clear skies and light winds Monday night will help set the stage for freezing conditions. The growing season has started early primarily for areas south of a line from rushville to Champaign/Danville. Therefore, we will issue a Freeze Watch for Monday night for areas along and south of that line. Tuesday will feature the start of a warming trend, but it will not be quite as dramatic as Sunday. Highs will remain slightly below normal in the low to mid 50s, as afternoon clouds increase ahead of the next low pressure system. A few light showers could affect areas NW of the IL river late Tuesday afternoon, but the more likely chances of rain will come later Tuesday night and Wednesday as a cold front progresses across IL. A few thunderstorms may develop Tuesday night, with better chances with the frontal passage on Wednesday. Warm air surging into Illinois ahead of the cold front will help push high temps on Wednesday into the upper 50s and lower 60s. Another low pressure system on the heels of the Wed FROPA is projected for late Thursday and Thursday night in the GFS and Canadian. The ECMWF lingers a trailing trough across IL, but does not deepen a central low like the other 2 models. Any clouds and precip will keep overnight low temps Thursday night slightly warmer. However, we are still forecasting sub-freezing temps north of I-74. Any precip falling later Wed night could change to light snow north of Canton to Bloomington. The same goes for later Thursday night, with scattered snow showers possible in all of our forecast area into early Friday morning. Friday will be another chilly day of below normal temps, with highs in the upper 40s and lower 50s. Spotty showers are expected as well, with the 12z ECMWF showing a stronger shortwave affecting IL through Friday afternoon, while the Canadian and GFS linger a weaker trough in the area. Model differences for next weekend are large. The EC has high pressure all day Saturday, while the GFS develops a warm front across northern IL. In general, the trend is for precipitation chances to increase later in the weekend, as a cold front approaches IL. We left the chance PoPs for rain on Sunday for now. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1156 PM CDT Sun Apr 3 2016 Strong and gusty SW winds will continue a few additional hours south of KPIA-KBMI. Low level wind shear possible where gustiness subsides until 09Z as 50 kt WSW flow at 2000 ft AGL. Decreasing flow aloft will follow a shift toward northerly winds following a cold frontal passage, eliminating LLWS. This cold front will push southward by 09Z. Scattered -shra, isold -tsra possible ahead of the cold front, although chances for thunderstorms at terminals too low for mention in TAFs at this time. Winds N around 15 kts are expected from 08-10Z until 00Z. Winds decreasing after 00Z. && .ILX Watches/Warnings/Advisories... Freeze Watch from late Monday night through Tuesday morning for ILZ040>057-061>063-066>068-071>073. && UPDATE...Onton SHORT TERM...07 LONG TERM...Shimon AVIATION...Onton
Hazardous weather outlook, Apr 3, 3:15 PM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN APR 3 2016 ILZ027>031-036>038-041100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 315 PM CDT SUN APR 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 7 PM TODAY. SOUTHWEST WINDS WILL GUST TO 35 TO 50 MPH THROUGH SUNSET...WHICH COULD BLOW AROUND LIGHT OBJECTS AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES SHOULD FALL TO NEAR FREEZING OR BELOW OVERNIGHT MONDAY NIGHT INTO EARLY TUESDAY MORNING AND AGAIN ON THURSDAY NIGHT AND FRIDAY NIGHT. THESE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. THERE IS A GOOD CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>051-053>055-057-041100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MASON-MENARD- MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION- 315 PM CDT SUN APR 3 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 7 PM TODAY. SOUTHWEST WINDS WILL GUST 35 TO 50 MPH THROUGH SUNSET...WHICH COULD BLOW AROUND LIGHT OBJECTS AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES SHOULD FALL TO NEAR FREEZING OR BELOW OVERNIGHT MONDAY NIGHT INTO EARLY TUESDAY MORNING...AND AGAIN OVERNIGHT FRIDAY NIGHT. THESE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. THERE IS A GOOD CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-056-061>063-066>068-071>073-041100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 315 PM CDT SUN APR 3 2016 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES SHOULD FALL TO NEAR FREEZING OR BELOW OVERNIGHT MONDAY NIGHT INTO EARLY TUESDAY MORNING...AND AGAIN OVERNIGHT FRIDAY NIGHT. THESE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. THERE IS A GOOD CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
Nearby
Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.